MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F8 DIALYZER FINISHED ASSY (CASE); DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F8 DIALYZER FINISHED ASSY (CASE); DIALYZER, CAPILLARY, HOLLOW FIBER
Catalog Number 0500164A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility clinical manager reported that a dialyzer blood leak occurred ten seconds after the initiation of the patient¿s hemodialysis (hd) treatment.The blood leak was noted as being an internal blood leak.The leak was visually observed on the upper head of the dialyzer on the arterial side.The machine, a fresenius 4008s machine, alarmed appropriately with a blood leak alarm.Blood leak test strips were not used as the leak was visually observed on the upper head of the dialyzer on the arterial side.There were broken membranes observed near the upper head cap of the dialyzer.The patient¿s estimated blood loss (ebl) was not quantifiable as it was not possible to return the extracorporeal circuit in its entirety.There was no patient injury, adverse events, or medical intervention required as a result of this event.The patient was restarted on a new machine and treatment completed successfully with new supplies.The complaint device was reported to be discarded and not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A photo and a video clip were provided by the customer.In the photo, the upper header of a dialyzer connected to a machine is shown to be filled with blood.Also, from near the upper dialysate port, blood appears to collect outside of the fibers near the dialysate port area.In the video, a dialyzer is shown to be connected to a running machine.Blood is visible in the upper header near the dialysate port and in the connecting dialysate hose.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The reported lot number passed pyrogen testing, was within sterilization dosage parameters and passed all release criteria.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.

Brand Name
F8 DIALYZER FINISHED ASSY (CASE)
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key9532504
Report Number1713747-2019-00396
Device Sequence Number18947316
Product Code FJI
UDI-Device Identifier00840861100040
UDI-Public00840861100040
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K870725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number0500164A
Device Lot Number17BU04023
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 4008S MACHINE; FRESENIUS BLOODLINES
Patient Age25 YR
Patient Weight53